Alert archive / Missouri / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 8, 2011, 3:53 PM CST for 15 counties in Missouri. It took effect at Feb 9, 2011, 12:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:53 PM CST (21:53 UTC)
- In effect from
- Feb 9, 2011, 12:00 AM CST
- Expired
- Feb 9, 2011, 2:58 AM CST
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Andrew County, MO, Atchison County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS43 KEAX 082153 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CST TUE FEB 8 2011 ...SNOW AND FRIDGED WIND CHILLS EXPECTED TONIGHT... .A WINTER STORM SYSTEM CONTINUES TO IMPACT THE CENTRAL PLAINS STATES THIS AFTERNOON. AN AREA OF SNOW WILL CONTINUE TO SPREAD EAST INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI THIS EVENING AND TONIGHT RESULTING IN ACCUMULATING SNOW. A DRY NORTHEAST WIND WILL LIMIT THE COVERAGE OF THE HEAVIEST SNOWFALL TO AREAS ALONG AND SOUTH OF PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER TO CLINTON...WITH 2 TO 4 INCHES OF SNOW EXPECTED. AREAS FARTHER NORTH...FROM THE KANSAS CITY AREA EAST TO MOBERLY WILL SEE A DUSTING TO 2 INCHES OF SNOW. IN ADDITION...BITTERLY COLD WIND CHILL VALUES FROM 15 BELOW TO 20 BELOW ZERO WILL AFFECT PORTIONS OF NORTHERN MISSOURI THROUGH THE MID MORNING HOURS. MOZ001>008-011>017-090600- /O.NEW.KEAX.WC.Y.0005.110209T0600Z-110209T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 353 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY. * LOCATIONS...NORTHERN MISSOURI...INCLUDING AREAS FROM MOUND CITY AND FAIRFAX MISSOURI EAST THROUGH MARYVILLE...BETHANY AND KIRKSVILLE. * TIMING AND WIND CHILL VALUES...TEMPERATURES WILL FALL THROUGH THIS EVENING AND TONIGHT TO NEAR OR A FEW DEGREES BELOW ZERO. NORTH WINDS OF 5 TO 10 MPH COUPLED WITH THE VERY COLD TEMPERATURES WILL RESULT IN BITTERLY COLD WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO. THESE EXTREME WIND CHILL VALUES ARE EXPECTED TO LAST INTO THE MID MORNING HOURS. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ057-060-MOZ043-053-054-090600- /O.CON.KEAX.WW.Y.0005.000000T0000Z-110209T1200Z/ MIAMI-LINN KS-CASS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL...CLINTON 353 PM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * LOCATIONS...FROM EAST CENTRAL KANSAS INTO A SMALL PART OF WEST CENTRAL MISSOURI...FROM PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER AND CLINTON MISSOURI. * WINTER STORM TIMING...LIGHT SNOW HAS MOVED INTO EXTREME EAST- CENTRAL KANSAS THIS AFTERNOON WITH MODERATE SNOW REPORTED ACROSS CENTRAL INTO SOUTHEAST KANSAS. THIS SNOW WILL CONTINUE TO SLOWLY SPREAD EAST ACROSS WEST-CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS BEFORE ENDING EARLY WEDNESDAY MORNING. * SNOW ACCUMULATIONS...WILL RANGE FROM 2 TO 4 INCHES. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SLICK ROAD CONDITIONS AND PERIODS OF REDUCED VISIBILITY ACROSS THE EFFECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DEROCHE
4 follow-up statements
430 WWUS43 KEAX 082344 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 544 PM CST TUE FEB 8 2011 ...SNOW AND FRIGID WIND CHILLS EXPECTED TONIGHT... .A WINTER STORM SYSTEM WILL CONTINUE TO IMPACT THE CENTRAL PLAINS TONIGHT...AS AN AREA OF SNOW SPREADS EAST INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI THIS EVENING AND TONIGHT...RESULTING IN ACCUMULATING SNOW. A DRY NORTHEAST WIND WILL LIMIT THE COVERAGE OF THE HEAVIEST SNOWFALL TO AREAS ALONG AND SOUTH OF PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER TO CLINTON...WITH 2 TO 4 INCHES OF SNOW EXPECTED. AREAS FARTHER NORTH...FROM THE KANSAS CITY AREA EAST TO MOBERLY WILL SEE A DUSTING TO 2 INCHES OF SNOW. IN ADDITION...BITTERLY COLD WIND CHILL VALUES FROM 15 BELOW TO 20 BELOW ZERO WILL AFFECT PORTIONS OF NORTHERN MISSOURI THROUGH THE MID MORNING HOURS. KSZ057-060-MOZ043-053-054-091200- /O.CON.KEAX.WW.Y.0005.000000T0000Z-110209T1200Z/ MIAMI-LINN KS-CASS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL...CLINTON 544 PM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * LOCATIONS...FROM EAST CENTRAL KANSAS INTO A SMALL PART OF WEST CENTRAL MISSOURI...FROM PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER AND CLINTON MISSOURI. * TIMING...LIGHT SNOW MOVED INTO EXTREME EAST CENTRAL KANSAS THIS AFTERNOON WITH MODERATE SNOW REPORTED ACROSS CENTRAL INTO SOUTHEAST KANSAS. THIS SNOW WILL CONTINUE TO SLOWLY SPREAD EAST ACROSS WEST- CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS BEFORE ENDING EARLY WEDNESDAY MORNING. * SNOW ACCUMULATIONS...WILL RANGE FROM 2 TO 4 INCHES. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SLICK ROAD CONDITIONS AND PERIODS OF REDUCED VISIBILITY ACROSS THE EFFECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MOZ001>008-011>017-091200- /O.CON.KEAX.WC.Y.0005.110209T0600Z-110209T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 544 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY. * LOCATIONS...NORTHERN MISSOURI...INCLUDING AREAS FROM MOUND CITY AND FAIRFAX MISSOURI EAST THROUGH MARYVILLE...BETHANY AND KIRKSVILLE. * TIMING AND WIND CHILL VALUES...TEMPERATURES WILL CONTINUE TO FALL THIS EVENING AND TONIGHT...TO NEAR OR A FEW DEGREES BELOW ZERO. NORTH WINDS OF 5 TO 10 MPH COUPLED WITH THE VERY COLD TEMPERATURES WILL RESULT IN BITTERLY COLD WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO. THESE EXTREME WIND CHILL VALUES ARE EXPECTED TO LAST INTO THE MID MORNING HOURS. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NRR
255 WWUS43 KEAX 090356 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 956 PM CST TUE FEB 8 2011 ...SNOW AND FRIGID WIND CHILLS EXPECTED TONIGHT... .A WINTER STORM SYSTEM WILL CONTINUE TO IMPACT THE CENTRAL PLAINS TONIGHT...AS AN AREA OF SNOW SPREADS ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI TONIGHT...RESULTING IN ACCUMULATING SNOW. A DRY NORTHEAST WIND WILL LIMIT THE COVERAGE OF THE HEAVIEST SNOWFALL TO AREAS ALONG AND SOUTH OF PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER TO CLINTON...WITH 3 TO 5 INCHES OF SNOW EXPECTED. AREAS FARTHER NORTH...FROM THE KANSAS CITY AREA EAST TO MOBERLY WILL SEE A DUSTING TO 2 INCHES OF SNOW. IN ADDITION...BITTERLY COLD WIND CHILL VALUES FROM 15 BELOW TO 20 BELOW ZERO WILL AFFECT PORTIONS OF NORTHERN MISSOURI THROUGH THE MID MORNING HOURS. KSZ057-060-MOZ043-053-054-091200- /O.CON.KEAX.WW.Y.0005.000000T0000Z-110209T1200Z/ MIAMI-LINN KS-CASS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL...CLINTON 956 PM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * LOCATIONS...FROM EAST CENTRAL KANSAS INTO A SMALL PART OF WEST CENTRAL MISSOURI...FROM PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER AND CLINTON MISSOURI. * TIMING...LIGHT TO BRIEFLY MODERATE SNOW WILL CONTINUE THROUGH THE NEXT FEW HOURS...WITH LIGHT SNOW EXPECTED AFTER MIDNIGHT. THE SNOW WILL GRADUALLY TAPER OFF EARLY WEDNESDAY MORNING. * SNOW ACCUMULATIONS...RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THE SOUTHERN PORTION OF THE ADVISORY AREA. * IMPACTS...ACCUMULATING SNOW WILL RESULT IN SLICK ROAD CONDITIONS AND PERIODS OF REDUCED VISIBILITY ACROSS THE EFFECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MOZ001>008-011>017-091200- /O.CON.KEAX.WC.Y.0005.110209T0600Z-110209T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 956 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY. * LOCATIONS...NORTHERN MISSOURI...INCLUDING AREAS FROM MOUND CITY AND FAIRFAX MISSOURI EAST THROUGH MARYVILLE...BETHANY AND KIRKSVILLE. * TIMING AND WIND CHILL VALUES...TEMPERATURES WILL CONTINUE TO FALL THIS EVENING AND TONIGHT...TO NEAR OR A FEW DEGREES BELOW ZERO. NORTH WINDS OF 5 TO 10 MPH COUPLED WITH THE VERY COLD TEMPERATURES WILL RESULT IN BITTERLY COLD WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO. THESE EXTREME WIND CHILL VALUES ARE EXPECTED TO LAST INTO THE MID MORNING HOURS. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NRR
952 WWUS43 KEAX 090531 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1131 PM CST TUE FEB 8 2011 ...SNOW AND FRIGID WIND CHILLS EXPECTED TONIGHT... .A WINTER STORM SYSTEM WILL CONTINUE TO IMPACT THE CENTRAL PLAINS TONIGHT...AS AN AREA OF SNOW SPREADS ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...RESULTING IN ACCUMULATING SNOW. A DRY NORTHEAST WIND WILL LIMIT THE COVERAGE OF THE HEAVIEST SNOWFALL TO AREAS ALONG AND SOUTH OF PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER TO CLINTON...WITH 3 TO 6 INCHES OF SNOW EXPECTED. AREAS FARTHER NORTH...FROM THE KANSAS CITY AREA EAST TO MOBERLY WILL SEE 1 TO 2 INCHES OF SNOW. IN ADDITION...BITTERLY COLD WIND CHILL VALUES FROM 15 BELOW TO 20 BELOW ZERO WILL AFFECT PORTIONS OF NORTHERN MISSOURI THROUGH THE MID MORNING HOURS. KSZ057-060-MOZ043-053-054-091200- /O.CON.KEAX.WW.Y.0005.000000T0000Z-110209T1200Z/ MIAMI-LINN KS-CASS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL...CLINTON 1131 PM CST TUE FEB 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * LOCATIONS...FROM EAST CENTRAL KANSAS INTO A SMALL PART OF WEST CENTRAL MISSOURI...FROM PAOLA AND MOUND CITY KANSAS EAST THROUGH BUTLER AND CLINTON MISSOURI. * TIMING...GENERALLY LIGHT SNOW IS EXPECTED THROUGH MUCH OF THE REST OF THE OVERNIGHT HOURS...WITH POCKETS OF MODERATE SNOW POSSIBLE. THE SNOW WILL GRADUALLY TAPER OFF WEDNESDAY MORNING. * SNOW ACCUMULATIONS...RANGE FROM 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THE SOUTHERN PORTION OF THE ADVISORY AREA. * IMPACTS...THE FINE NATURE OF THE ACCUMULATING SNOW WILL RESULT IN ESPECIALLY SLICK ROAD CONDITIONS. IN ADDITION...THE POCKETS OF MODERATE SNOW WILL RESULT IN REDUCED VISIBILITY ACROSS THE EFFECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MOZ001>008-011>017-091200- /O.CON.KEAX.WC.Y.0005.110209T0600Z-110209T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 1131 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY. * LOCATIONS...NORTHERN MISSOURI...INCLUDING AREAS FROM MOUND CITY AND FAIRFAX MISSOURI EAST THROUGH MARYVILLE...BETHANY AND KIRKSVILLE. * TIMING AND WIND CHILL VALUES...TEMPERATURES WILL CONTINUE TO FALL THIS EVENING AND TONIGHT...TO NEAR OR A FEW DEGREES BELOW ZERO. NORTH WINDS OF 5 TO 10 MPH COUPLED WITH THE VERY COLD TEMPERATURES WILL RESULT IN BITTERLY COLD WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO. THESE EXTREME WIND CHILL VALUES ARE EXPECTED TO LAST INTO THE MID MORNING HOURS. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
715 WWUS43 KEAX 090858 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 258 AM CST WED FEB 9 2011 ...WINTER STORM SLOWLY MOVING EAST THIS MORNING... .LIGHT SNOW IS EXPECTED TO LINGER ACROSS THE ADVISORY AREA THROUGH THIS MORNING AS A WINTER STORM BEGINS TO MOVE EASTWARD. ADDITIONAL SNOW ACCUMULATIONS WILL REMAIN LIGHT...WITH AN ADDITIONAL INCH OF SNOW POSSIBLE ONCE SNOW TAPERS TO FLURRIES THIS MORNING. STORM TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 5 INCHES WILL BE COMMON ACROSS THE ADVISORY AREA WITH A LIGHT WIND CAUSING MINOR BLOWING AND DRIFTING OF SNOW. ADDITIONALLY...TEMPERATURES WILL REMAIN RATHER CHILLY WITH MOST LOCATIONS HOVERING A FEW DEGREES ABOVE ZERO. WITH PRIMARILY LIGHT WINDS LESS THAN 5 MPH...WIND CHILLS MAY STILL DROP BETWEEN 5 AND 15 DEGREES BELOW ZERO. MOZ001>008-011>017-091000- /O.CAN.KEAX.WC.Y.0005.000000T0000Z-110209T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 258 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. WIDESPREAD CLOUD COVER WILL PREVENT TEMPERATURES FROM FALLING WELL BELOW ZERO AS EARLIER ANTICIPATED THUS MINIMIZING THE THREAT FROM EXTREMELY COLD WIND CHILLS. HOWEVER...A LIGHT WIND WILL CONTINUE TO HOLD WIND CHILL VALUES BETWEEN 5 AND 15 DEGREES BELOW ZERO INTO WEDNESDAY MORNING. $$ KSZ057-060-MOZ043-053-054-091600- /O.EXT.KEAX.WW.Y.0005.000000T0000Z-110209T1600Z/ MIAMI-LINN KS-CASS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL...CLINTON 258 AM CST WED FEB 9 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * LOCATIONS...PAOLA...MOUND CITY AND LA CYGNE IN EASTERN KANSAS....THE CITIES OF BUTLER...CLINTON...PLEASANT HILL AND HARRISONVILLE IN MISSOURI. * TIMING...LIGHT SNOW WITH OCCASIONAL POCKETS OF MODERATE SNOW WILL CONTINUE THROUGH DAYBREAK. VERY LIGHT SNOW WILL CONTINUE INTO THE MID MORNING HOURS...BEFORE TAPERING TO FLURRIES. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS UP TO ONE INCH WILL BE POSSIBLE THROUGH MID MORNING...WITH STORM TOTAL ACCUMULATIONS BETWEEN 2 AND 5 INCHES. * IMPACTS...POCKETS OF MODERATE SNOW MAY TEMPORARILY REDUCE VISIBILITIES LESS THAN ONE MILE AT TIMES. * OTHER IMPACTS...VERY COLD TEMPERATURES COMBINED WITH THE LIGHT NATURE OF THE SNOW WILL CREATE SLIPPERY AND POTENTIALLY ICY ROAD CONDITIONS THIS MORNING. MOTORISTS ARE URGED TO PLAN FOR ADDITIONAL TRAVEL TIME THIS MORNING...AS MANY ROADS WILL REMAIN SNOW COVERED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DUX
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:35 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 8, 11:35 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 AM CST TUE FEB 8 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
WARM ADVECTION TYPE SNOW HAS FORMED OVER SOUTHERN NEBRASKA AND
NORTHERN/CENTRAL KANSAS OVERNIGHT. REGIONAL RADARS SHOW A
NARROW/INTENSE BAND OF SNOW OVER CENTRAL KS WHICH THE LATEST HRRR
AND RUC MODELS SEEM TO HAVE THE BEST HANDLE ON. THEY SHIFT THE NOSE
OF THIS BAND OF ACCUMULATING SNOW INTO THE FAR SWRN CORNER OF THE
CWA SHORTLY AFTER SUNRISE. ARCTIC HIGH PRESSURE EXPANDING SE FROM
THE NORTHERN PLAINS INTO MO IS FUNNELING IN VERY COLD/DRY AIR WHICH
WILL TEND TO ERODE THE LEADING EDGE OF THE SNOW BAND AS IT ATTEMPTS
TO SPREAD INTO WEST CENTRAL MO. BUFR SOUNDINGS HAVE BEEN ADVERTISING
AN PRONOUNCED DRY WEDGE FROM 950MB TO 850MB THAT MUST BE OVERCOME
FIRST BEFORE THE SNOW CAN REACH THE SURFACE...AND THAT WILL TAKE
TIME. THE NET EFFECT WILL BE TO LIMIT ANY EXPANSION NORTHWARD OF THE
SNOW AS IT MOVES INTO THE CWA AND ALSO CUT INTO THE SNOW AMOUNTS.
MODELS BEGAN TO FORETELL THIS WITH SUNDAY NIGHTS RUNS AND HAVE
CONTINUED TO TREND IN THIS DIRECTION WITH THE LAST SEVERAL RUNS. SO
WILL TRIM SNOW AMOUNTS FROM THE NORTHERN EDGE. WILL LEAVE WINTER
WEATHER ADVISORY AS IS FOR 2-4 INCHES OF SNOW.
WITH CLOUDS LACKING OVER MOST OF THE CWA OVERNIGHT TEMPERATURES HAVE
COOLED FASTER THAN FORECAST AND SURFACE WINDS HAVE INCREASED AS THE
NOSE OF THE ARCTIC HIGH PRESSES INTO MO. THIS HAS RESULTED IN
BITTERLY COLD WIND CHILLS SPREADING DEEPER INTO NORTHERN MO. HAVE
EXPANDED THE WIND CHILL ADVISORY TO INCLUDE THE NORTHERN 3 TIERS OF
COUNTIES.
OTHERWISE...UPPER SYSTEM DIGGING SOUTH INTO THE INTERMOUNTAIN REGION
WILL TRACK EAST THROUGH THE SOUTHERN PLAINS AND PASS FAR ENOUGH
SOUTH OF THE CWA TO HAVE NO IMPACT ON OUR WEATHER. OUR SNOW WILL
COME VIA THE ISENTROPIC UPGLIDE ON THE 285K SURFACE.
THE ARCTIC CHILL WILL CONTINUE THROUGH WEDNESDAY NIGHT WITH
OVERNIGHT LOWS IN THE SINGLE DIGITS ON EITHER SIDE OF ZERO FOR BOTH
WEDNESDAY AND THURSDAY MORNING. CURRENT WIND FORECAST CALLS FOR
RELATIVELY LIGHT WINDS WHICH DO NOT SUPPORT ANOTHER WIND CHILL
ADVISORY. BUT THE WINDS ONLY NEED TO INCREASE BY 5 MPH AND LATER
SHIFTS WOULD NEED TO CONSIDER ISSUING ANOTHER ADVISORY.
WONT SEE A RETURN FLOW FROM THE SOUTH OR SOUTHWEST UNTIL THURSDAY
BUT ANY WARMUP WILL BE MINIMIZED FROM THE EXTENSIVE SNOW FIELD AND
AIR COMING OUT OF THE MODERATING ARCTIC HIGH PRESSURE. BETTER WARMUP
AWAITS US IN THE EXTENDED FORECAST.
MJ
MEDIUM RANGE (FRI-MON)...
ALL SIGNS CONTINUE TO POINT TOWARDS AN EXTENDED PERIOD OF ABOVE
NORMAL TEMPERATURES AND DRY WEATHER BEGINNING ON FRIDAY AND
CONTINUING INTO MUCH OF NEXT WEEK. IT APPEARS THAT THE LARGE VORTEX
THAT HAS ANCHORED OVER HUDSON BAY FOR THE PAST FEW WEEKS WILL SHIFT
EASTWARD INTO THE NORTHERN ATLANTIC...WITH UPPER TROUGHING
DEVELOPING OVER THE EASTERN PACIFIC. THE END RESULT WILL BE A
TRANSITION TO ZONAL OR SOUTHWESTERLY LOW LEVEL FLOW IN THE MID
SECTION OF THE COUNTRY.
THE WARMUP WILL BEGIN SLOWLY ON FRIDAY THE BACK EDGE OF THE 500 MB
TROUGH AXIS MOVES THROUGH THE AREA. GIVEN THE AMOUNT OF COLD AIR
ENTRENCHED IN THE CWA DURING THE MIDDLE OF THE WEEK AND ADDITIONAL
SNOW OVER CENTRAL AND SOUTHERN KANSAS THE RAPID WARMUP WILL BE
TEMPERED. HOWEVER TEMPERATURES ON FRIDAY WILL CLIMB NEAR OR ABOVE
FREEZING. FOR SATURDAY...THE MODELS HAVE TRENDED SIGNIFICANTLY
SLOWER WITH THE PROGRESSION OF WARM LOW-LEVEL AIR EASTWARD INTO THE
AREA. HOWEVER...GIVEN THE TIME OF THE YEAR AND EVER INCREASING SUN
ANGLE FEEL A RUN TOWARDS THE LOWER 40S WILL BE POSSIBLE.
DEPENDING ON THE AMOUNT OF SNOW COVER AND LOW LEVEL MOISTURE...THE
WARMUP WILL BEGIN TO BE MAXIMIZED ON SUNDAY AND MONDAY AS THE MID
LEVEL RIDGE BUILDS. BREEZY SOUTHWESTERLY WINDS WILL USHER
TEMPERATURES TOWARDS THE 50 DEGREE MARK. A WEAK SURFACE TROUGH MAY
PASS THROUGH THE REGION ON MONDAY...BUT REALISTICALLY THERE DOESN'T
APPEAR TO BE A STRONG SURGE OF COLD AIR FOR MUCH OF NEXT WEEK THAT
WOULD KNOCK US BACK BELOW NORMAL.
DUX
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON. EXPECT THE SNOW TO
REMAIN SOUTH AND WEST OF THE TERMINALS THROUGH THE AFTERNOON BEFORE
LIGHT SNOW SPREADS ACROSS KMKC AND KMCI BY THIS EVENING. MVFR CIGS
AND VIS EXPECTED AT KMKC AS THE SNOW OVERSPREADS FROM THE SOUTH. MORE
UNCERTAINTY EXISTS WITH KMCI SO HAVE INCLUDED A TEMPO GROUP TO
ACCOUNT FOR NOW. CURRENT THINKING IS THAT THE BULK IF NOT ALL OF THE
PRECIP WILL REMAIN SOUTH OF THE KSTJ TERMINAL SO WILL MAINTAIN A DRY
TAF FOR NOW. OTHERWISE...EXPECT IMPROVING CONDITIONS BY THE EARLY
MORNING HOURS.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MOZ001>008-011>017-
020>025-028>033-037>040-044>046.
WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MOZ043-053-
054.
KS...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR KSZ025-102>105.
WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR KSZ057-060.
&&Hazardous weather outlook, Feb 8, 12:59 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CST TUE FEB 8 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1259 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF SNOW OVER KANSAS WILL SPREAD SLOWLY TO THE EAST AND INTO EXTREME EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI THIS AFTERNOON. THE SNOW WILL CONTINUE ACROSS EASTERN KANSAS AND WEST CENTRAL MISSOURI TONIGHT WITH THE SNOW INTENSITY INCREASING. AREAS SOUTH OF A PAOLA KANSAS TO CLINTON LINE WILL LIKELY RECEIVE THE GREATEST SNOWFALL WITH AMOUNTS BETWEEN 2 AND 4 INCHES POSSIBLE. LIGHTER AMOUNTS ARE EXPECTED FURTHER NORTH. LOCATIONS SOUTH OF I-70 COULD SEE AROUND AN INCH OF SNOW WHILE AREAS ALONG AND JUST NORTH OF I-70 WILL LIKELY ONLY SEE A DUSTING. THE SNOW WILL END FROM NORTH TO SOUTH AFTER MIDNIGHT. BITTERLY COLD AIR WILL CONTINUE TO COVER NORTHERN MISSOURI LATE TONIGHT WITH WIND CHILLS FROM 10 TO 15 BELOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD WIND CHILLS FROM 15 TO 20 BELOW ZERO WILL BE POSSIBLE AFTER MIDNIGHT WEDNESDAY INTO MID WEDNESDAY MORNING ACROSS NORTHERN MISSOURI...AND DANGEROUSLY COLD WIND CHILLS FROM 15 TO 25 BELOW ZERO WILL BE POSSIBLE OVER THE ENTIRE AREA THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE TODAY AND TOMORROW. DEROCHE
Nearby
Wind Chill Advisories in Missouri, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.